Girls who are on the ring - how does it stay in??? How do you know it's in right? Also, is it a pain to get out (I mean, not to sound gross, but do you have to go fishing around for it?). I was given estrogen cream too, but putting the applicator in was uncomfortable (because of the dryness). Maybe I should give it another try. Are there many side effects from the ring? I had issues with the pill (migranes, severe hayfever) and was wondering if it was similar.
I'm looking for alternatives in case my bone density tests come back with bad news (I'm going once a year - side effect of Depo). I really like the no period thing with Depo, but if I could leave the ring in and not get it, I may think about switching.
Posted: May 7, 2006 10:36 PMGo to messagein response to: BirdLover
I've been having the same problem with my lost sex drive. I visited my DR. last Wednesday for my annual & I told him about my ongoing problem. He prescribed me a perscription for a testosterone 2% cream that I apply to my Labia onece a day. I have already noticed a difference in my desire to have sex. He had wanted to put me on anti-depressents, but he said that It would only hurt my sex drive more. This cream is widely used for women who have menopaused because they lack desire & wetness. Ask your doctor about this hormone. There are some side effects for women who are on a high dose or who have used it for a long period of time. It includes deeping of the voice & increase hair growth. Good Luck to you!
Posted: May 10, 2006 4:01 PMGo to messagein response to: BirdLover
What board were you on that didn't support you, BL? I have had problems with weight, antidepressants, stress, you name it -- Not that this is going to "solve your problem" but I agree with the other girls that you should talk to one of your trusted docs and see if they can help. Also, go out and buy yourself some great heels! If you don't feel comfortable in lingerie -- shoes always do the trick. You'll get there, babe. be sure to post back -- I hope this helps a little -- and also -- don't deprive yourself. If you want a little ice cream -- have it-- just in moderation. The anti-depressants could be causing weight gain as well as the low libido -- check it out.
SaraC--Good question! I just finished my first cycle on NuvaRing and had been wondering the same thing. I am a little squeamish with poking around down there (I know, I shouldn't be...) but inserting and removing the NuvaRing weren't nearly as bad as I expected. The ring is a little more stiff than I expected...I was expecting a jelly bracelet but it's a good bit more rigid. You just have to squish it together and then insert it like a tampon, but way back into the canal. I was so proud of myself when I put it in, but as soon as I stood up I could feel it and knew it wasn't in far enough. I pushed it back as far as I could, and then I couldn't feel it at all! Three days later I got paranoid about whether it was still there because I couldn't feel it. I almost thought it was gone when I checked because I forgot how far back it was! Luckily it wasn't going anywhere; also I couldn't feel it at all, even during sex! (Neither could FH!)
Taking it out was a little more difficult because you have to hook it around your finger to pull it out...I was mostly afraid of scratching myself with my fingernail! It took a few minutes to remove, but I think after a few more months of practice I'll be more proficient.
I never had any problems remembering to take the pill, but I did suspect that it was making me moody. So I am on the NuvaRing as an experiment (cleared with my doctor, of course!) Since the NuvaRing lives in your vagina, it requires a lower dose of hormones to prevent pregnancy than the pill does. Therefore it can cause fewer side effects. At this point I'm not sure if NuvaRing is making me less moody than the pill, but I sure do like it! If you're already on the pill, it's pretty easy to switch...just talk to your doctor, and then on the day you would take your first pill, you put in the NuvaRing instead. It's definitely worth a try!
QUOTE: "(isn't our sexual peak supposed to hit at 32?)"
BirdLover, I'm 44 and I am here to tell you that I still haven't hit it--it keeps getting better and better. As you get older, you become more and more comfortable with your body (even as your body deviates more and more from "perfection"), you get more in tune with what turns you on and what turns on your partner . Plus, you just get better at it (practice makes perfect!)
Talk to your doctor--there is nothing that you can tell him/her that s/he hasn't heard before. Anti-depressants are known to lower libido and there are some where the effect is not as great. Good luck!
To whoever asked, the board that wasn't supportive was actually a weight-loss support board! Weird eh?
Well, I won't get to " be" with my fiance for about two weeks (he's finishing up school and I'm back home) so I will try some of your suggestions, and if nothing else helps, maybe talk to the doctor...ooh, I'm so shy about that!
It seems that a lot of us are going through the same things. It is a huge problem. I am on NuvaRing and have completely lost my sex drive, wanting it has become rare for me.
My FH is supportive and understands that the problem is the NuvaRing, however, it doesn't make me feel good, I feel abnormal and hurt. I know he feels hurt too...he just isn't really saying anything-knowing how much I am bothered by it.
Sisamisa--while I think that the NuvaRing is going to work out for me, birth control affects women in different ways, so sometimes it requires some trial and error before settling on what's best for you! I have been on four different combinations of hormones in less than two years! I was originally on Yasmin and loved it, but when I changed insurance carriers it was no longer covered. So I tried Ortho TriCyclen Lo because it seemed to be very popular. That didn't work AT ALL...I constantly felt nauseous and lethargic for three months. Luckily that subsided when I changed again, this time to Portia. That was working okay, but I felt like I had a lot of mood swings so I decided to try NuvaRing as an experiment (since it provides a lower dose of hormones). My point is that what works for me or your sister or your next door neighbor may be terrible for you, so talk with your doctor to find the best option for you! Best of luck!